Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 157, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Sep 2, 2014, 5:27 PM CDT for Dickson County, Hickman County, Humphreys County, Tennessee. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2014, 5:27 PM CDT (22:27 UTC)
- Expired
- Sep 2, 2014, 5:54 PM CDT
- In force
- 27 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Dickson County, TN, Hickman County, TN, Humphreys County, TN
The radar
The Ft Campbell radar (KHPX), 79 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.5 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1661 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 808 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
200 WUUS54 KOHX 022227 SVROHX TNC043-081-085-022300- /O.NEW.KOHX.SV.W.0157.140902T2227Z-140902T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 527 PM CDT TUE SEP 2 2014 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN DICKSON COUNTY IN MIDDLE TENNESSEE... NORTH CENTRAL HICKMAN COUNTY IN MIDDLE TENNESSEE... EAST CENTRAL HUMPHREYS COUNTY IN MIDDLE TENNESSEE... * UNTIL 600 PM CDT * AT 524 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR MCEWEN...MOVING EAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... DICKSON...BURNS...BON AQUA...LYLES AND CHARLOTTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. && LAT...LON 3613 8773 3621 8724 3587 8726 3595 8774 TIME...MOT...LOC 2227Z 271DEG 23KT 3604 8761 $$ FORECASTER: 11
1 follow-up statement
616 WWUS54 KOHX 022254 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 554 PM CDT TUE SEP 2 2014 TNC043-081-085-022304- /O.CAN.KOHX.SV.W.0157.000000T0000Z-140902T2300Z/ DICKSON TN-HICKMAN TN-HUMPHREYS TN- 554 PM CDT TUE SEP 2 2014 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HUMPHREYS...NORTH CENTRAL HICKMAN AND SOUTHERN DICKSON COUNTIES IS CANCELLED... THE WARNED STORM HAS WEAKENED. STRONG GUSTS TO 40MPH ARE STILL POSSIBLE. LAT...LON 3613 8773 3621 8724 3587 8726 3595 8774 TIME...MOT...LOC 2254Z 271DEG 23KT 3604 8740 $$ 11
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 3:04 PM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, Sep 2, 3:04 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 304 PM CDT TUE SEP 2 2014 .SHORT TERM...AREA RADARS SHOW AFTERNOON CONVECTION DEVELOPING IN OUR MOIST MID-STATE ATMOSPHERE, AND SOME AREAS ARE GETTING SOME HEAVY DOWNPOURS. WILL KEEP LIKELIHOOD FOR STORMS RUNNING IN THE FORECAST FOR THE REST OF THE AFTERNOON, WITH AT LEAST SCATTERED ACTIVITY CONTINUING INTO THE EVENING. STILL LOOKS LIKE A MORE TYPICAL SUMMERTIME PATTERN RETURNS TO FOR MID TO LATE WEEK, WITH MAINLY AFTERNOON AND EVENING POP-UP THUNDERSTORMS. UPPER LEVEL RIDGE KEEPS US PRETTY TOASTY, WITH HIGHS ON THURSDAY AND FRIDAY BOUNCING INTO THE LOWER AND MIDDLE 90S WEST OF THE CUMBERLAND PLATEAU, AND MAX AFTERNOON HEAT INDICES PUSHING TO AROUND 100 DEGREES (UGH!). .LONG TERM...MODELS ALSO REMAIN IN GOOD AGREEMENT WITH A STRONG SHORTWAVE DROPPING INTO OUR NECK OF THE WOODS OVER THE WEEKEND, WITH THE BEST CHANCE FOR RAIN PROBABLY IN THE SATURDAY AFTERNOON THROUGH SUNDAY MORNING TIME PERIOD. TIMING IS STILL A BIT OF AN ISSUE WITH A SYSTEM THAT FAR IN THE FUTURE, BUT WOULD NOT BE SURPRISED TO SEE SOME LIKELY POPS GET INTRODUCED TO THE FORECAST AT SOME POINT FOR AT LEAST A PART OF OUR WEEKEND FORECAST. SURFACE HIGH PRESSURE SYSTEM MOVES EASTWARD FROM THE GREAT LAKES TO THE EAST COAST SUNDAY THROUGH TUESDAY, PRODUCING NORTHEAST FLOW ACROSS THE MID STATE AND BRINGING IN SOME LOWER DEW POINTS. BY NEXT MONDAY, WE SHOULD BE ABLE TO TRADE MORNING LOWS IN THE MID 60S TO LOWER 70S, FOR MORE COMFORTABLE TEMPS IN THE LOWER TO MIDDLE 60S. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 72 91 71 94 / 40 20 20 20 CLARKSVILLE 69 90 68 93 / 20 20 10 20 CROSSVILLE 67 86 65 87 / 50 20 20 20 COLUMBIA 71 92 70 94 / 40 40 20 30 LAWRENCEBURG 69 92 69 94 / 40 40 20 40 WAVERLY 69 91 69 94 / 30 40 20 20 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 19
Hazardous weather outlook, Sep 2, 3:13 PM CDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 313 PM CDT TUE SEP 2 2014 TNZ005>008-023>027-056>061-075-077-079-093>095-032015- STEWART-MONTGOMERY-ROBERTSON-SUMNER-HOUSTON-HUMPHREYS-DICKSON- CHEATHAM-DAVIDSON-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL- BEDFORD-COFFEE-GRUNDY-WAYNE-LAWRENCE-GILES- 313 PM CDT TUE SEP 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT. SOME STRONG THUNDERSTORMS...WITH HEAVY DOWNPOURS...ARE EXPECTED MAINLY THIS AFTERNOON AND EVENING. PLACES THAT RECEIVED HEAVY RAINFALL LAST SATURDAY WILL BE MOST VULNERABLE TO PONDING AND ISOLATED FLOODING. SOME SUCH PLACES INCLUDE AREAS ALONG THE INTERSTATE 65 CORRIDOR...FROM NASHVILLE SOUTHWARD TO THE ALABAMA BORDER... INCLUDING LOCATIONS AROUND FRANKLIN...COLUMBIA... LEWISBURG...AND PULASKI. ANOTHER AREA THAT WILL BE ESPECIALLY VULNERABLE TO RAINFALL RUN OFF WILL BE THE NORTHERN CUMBERLAND PLATEAU... INCLUDING THE CITIES OF COOKEVILLE ...JAMESTOWN...LIVINGSTON...AND GAINESBORO. SOME SPOTS IN THESE AREAS RECEIVED BETWEEN THREE AND FOUR INCHES OF RAIN LAST WEEKEND. IN ADDITION TO THE HEAVY DOWNPOURS...YOU CAN EXPECT STRONG THUNDERSTORMS TO INCLUDE GUSTY WINDS...FREQUENT LIGHTNING STRIKES... AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO REPORT HEAVY RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. TNZ009>011-028>034-062>066-078-080-032015- MACON-CLAY-PICKETT-WILSON-TROUSDALE-SMITH-JACKSON-PUTNAM-OVERTON- FENTRESS-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-WARREN- VAN BUREN- 313 PM CDT TUE SEP 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK OF SEVERE STORMS FOR MOST OF MIDDLE TENNESSEE EAST OF INTERSTATE 65 DURING THE AFTERNOON AND EARLY EVENING. DAMAGING STRAIGHT LINE WINDS ARE THE PRIMARY THREAT, BUT THERE IS ALSO A POSSIBILITY OF LARGE HAIL. IN ADDITION, MANY OF THESE STORMS WILL PRODUCE VERY HEAVY RAINFALL. PLACES THAT RECEIVED HEAVY RAINFALL LAST SATURDAY WILL BE MOST VULNERABLE TO PONDING AND ISOLATED FLOODING. THIS INCLUDES THE NORTHERN CUMBERLAND PLATEAU...INCLUDING THE CITIES OF COOKEVILLE ...JAMESTOWN...LIVINGSTON...AND GAINESBORO. SOME SPOTS IN THESE AREAS RECEIVED BETWEEN THREE AND FOUR INCHES OF RAIN LAST WEEKEND. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN ROSE
In the hours before
Special weather statement, Sep 2, 4:14 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 414 PM CDT TUE SEP 2 2014 TNZ009>011-028>033-064-022200- CLAY-DE KALB-JACKSON-MACON-OVERTON-PICKETT-PUTNAM-SMITH-TROUSDALE-WILSON- 414 PM CDT TUE SEP 2 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CLAY...DE KALB...JACKSON... MACON...OVERTON...PICKETT...PUTNAM...SMITH...TROUSDALE AND WILSON COUNTIES... AT 413 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CELINA TO LEBANON... MOVING EAST AT 15 MPH. SOME LOCATIONS IN THE PATH INCLUDE DIXON SPRINGS...PLEASANT SHADE... DICKERSON CHAPEL RECREATION AREA...TUCKERS CROSSROADS...CELINA... WHITLEYVILLE...GRANVILLE...DALE HOLLOW LAKE...STANDING STONE STATE PARK...GAINESBORO...SOUTH CARTHAGE AND GORDONSVILLE. WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS. LAT...LON 3662 8499 3607 8599 3622 8646 3662 8553 11
Special weather statement, Sep 2, 4:22 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
422 PM CDT TUE SEP 2 2014
TNZ005-006-023>025-022200-
DICKSON-HOUSTON-HUMPHREYS-MONTGOMERY-STEWART-
422 PM CDT TUE SEP 2 2014
...SIGNIFICANT WEATHER ADVISORY FOR DICKSON...HOUSTON...HUMPHREYS...
MONTGOMERY AND STEWART COUNTIES...
AT 418 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A AN AREA OF STRONG THUNDERSTORMS MOVING INTO NORTHWESTERN MIDDLE
TENNESSEE.
SOME LOCATIONS IN THE PATH INCLUDE CLARKSVILLE...WAVERLY...AND
CHARLOTTE.
FREQUENT LIGHTNING AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3663 8776 3664 8712 3646 8712 3634 8728
3631 8715 3625 8719 3618 8715 3596 8721
3599 8753 3595 8756 3591 8770 3584 8772
3581 8786 3584 8796 3593 8793 3598 8802
3617 8792 3631 8796 3644 8806 3668 8807
11Special weather statement, Sep 2, 4:40 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
440 PM CDT TUE SEP 2 2014
TNZ027-059-022215-
DAVIDSON-WILLIAMSON-
440 PM CDT TUE SEP 2 2014
...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON AND WILLIAMSON
COUNTIES...
AT 437 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR FAIRVIEW...MOVING NORTHEAST AT 25 MPH.
SOME LOCATIONS IN THE PATH INCLUDE LEIPERS FORK...FAIRVIEW...NATCHEZ
TRACE AT HIGHWAY 96 ...FRANKLIN...BELLEVUE...BRENTWOOD...
ANTIOCH...NASHVILLE AND BERRY HILL.
WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3603 8658 3601 8661 3598 8661 3584 8704
3601 8715 3605 8709 3605 8704 3607 8704
3622 8680
11Special weather statement, Sep 2, 4:52 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
452 PM CDT TUE SEP 2 2014
TNZ011-030>034-064>066-078-022230-
CUMBERLAND-DE
KALB-FENTRESS-JACKSON-OVERTON-PICKETT-PUTNAM-SMITH-WARREN-WHITE-
452 PM CDT TUE SEP 2 2014
...SIGNIFICANT WEATHER ADVISORY FOR CUMBERLAND...DE KALB...
FENTRESS...JACKSON...OVERTON...PICKETT...PUTNAM...SMITH...WARREN AND
WHITE COUNTIES...
AT 450 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTH OF
JAMESTOWN TO SMITHVILLE...MOVING SOUTHEAST AT 20 MPH.
SOME LOCATIONS IN THE PATH INCLUDE PALL MALL...CENTER HILL LAKE...
EDGAR EVANS STATE PARK...LIVINGSTON...LIBERTY...DOWELLTOWN...
BAXTER...RICKMAN...ALGOOD...COOKEVILLE...PICKETT STATE PARK AND
SMITHVILLE.
WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS.
LAT...LON 3637 8470 3637 8472 3634 8473 3629 8480
3628 8487 3624 8487 3621 8491 3618 8489
3580 8560 3577 8563 3598 8602 3601 8604
3604 8604 3663 8499 3661 8478 3650 8471
3643 8469 3641 8466 3640 8466
11Special weather statement, Sep 2, 4:54 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
454 PM CDT TUE SEP 2 2014
TNZ007-008-026-027-022245-
CHEATHAM-DAVIDSON-ROBERTSON-SUMNER-
454 PM CDT TUE SEP 2 2014
...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DAVIDSON...ROBERTSON
AND SUMNER COUNTIES...
AT 452 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR ASHLAND CITY...MOVING EAST AT 25 MPH.
SOME LOCATIONS IN THE PATH INCLUDE PLEASANT VIEW...SPRINGFIELD...
GREENBRIER...RIDGETOP...MILLERSVILLE...WHITE HOUSE AND CROSS PLAINS.
HEAVY DOWNPOURS AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3637 8659 3629 8716 3631 8715 3631 8719
3640 8721 3643 8717 3642 8716 3642 8715
3644 8715 3646 8712 3649 8713 3661 8666
11Special weather statement, Sep 2, 5:00 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 500 PM CDT TUE SEP 2 2014 TNZ008-009-028>030-022230- MACON-SMITH-SUMNER-TROUSDALE-WILSON- 500 PM CDT TUE SEP 2 2014 ...SIGNIFICANT WEATHER ADVISORY FOR MACON...SMITH...SUMNER... TROUSDALE AND WILSON COUNTIES... AT 458 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR LEBANON...MOVING EAST AT 25 MPH. SOME LOCATIONS IN THE PATH INCLUDE LEBANON...DICKERSON CHAPEL RECREATION AREA...TUCKERS CROSSROADS...HARTSVILLE AND DIXON SPRINGS. WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. LAT...LON 3647 8594 3619 8585 3615 8642 3633 8648 11
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 3:46 PM CDT | Special Weather Statement | OHX | Clay, Macon, Trousdale | 29 min |
| Sep 2, 4:14 PM CDT | Special Weather Statement | OHX | Clay, Jackson, Smith | 46 min |
| Sep 2, 4:22 PM CDT | Special Weather Statement | OHX | Dickson, Houston, Humphreys, Montgomery, Stewart | 38 min |
| Sep 2, 4:40 PM CDT | Special Weather Statement | OHX | Davidson, Williamson | 35 min |
| Sep 2, 4:44 PM CDT | Areal Flood Advisory | OHX | Davidson, Sumner, Wilson | 2 hr |
| Sep 2, 4:52 PM CDT | Special Weather Statement | OHX | DeKalb, Fentress, Overton, Pickett, Putnam, White | 38 min |
| Sep 2, 4:54 PM CDT | Special Weather Statement | OHX | Robertson | 51 min |
| Sep 2, 5:00 PM CDT | Special Weather Statement | OHX | Smith, Trousdale | 30 min |
| Sep 2, 5:20 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Wilson | 21 min |
| Sep 2, 5:37 PM CDT | Special Weather Statement | OHX | Cheatham, Davidson | 38 min |
| Sep 2, 5:57 PM CDT | Areal Flood Advisory | OHX | Davidson, Smith, Sumner, Trousdale, Wilson | 2 hr |
| Sep 2, 6:02 PM CDT | Special Weather Statement | OHX | Cumberland, Putnam | 28 min |
| Sep 2, 6:04 PM CDT | Areal Flood Advisory | OHX | Overton, Putnam | 116 min |
| Sep 2, 6:12 PM CDT | Special Weather Statement | OHX | Davidson | 48 min |
| Sep 2, 6:15 PM CDT | Special Weather Statement | OHX | Smith, Trousdale, Wilson | 45 min |
| Sep 2, 6:30 PM CDT | Special Weather Statement | OHX | Putnam, White | 45 min |
| Sep 2, 6:42 PM CDT | Flash Flood Warning | OHX | DeKalb, Putnam, White | 2 hr |
| Sep 2, 6:50 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, DeKalb, Putnam, Van Buren, White | 40 min |
| Sep 2, 6:52 PM CDT | Areal Flood Advisory | OHX | Hickman, Humphreys | 113 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.